Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

September 1, 2021Sevier County, Arkansas

NWS Shreveport, LA issued this special weather statement at Sep 1, 2021, 8:55 PM CDT for Sevier County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 8:55 PM CDT (01:55 UTC)
Expired
Sep 1, 2021, 9:45 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Hail
0.25 in
Wind
40

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 118 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2100 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

594 
WWUS84 KSHV 020155
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
855 PM CDT Wed Sep 1 2021
 
ARZ050-051-020245-
Howard AR-Sevier AR-
855 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of north central Sevier
and northwestern Howard Counties through 945 PM CDT...

At 854 PM CDT, Doppler radar was tracking a strong thunderstorm near
Umpire, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Umpire, Gillham and Burg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3426 9400 3399 9418 3416 9443 3419 9439
      3419 9425 3427 9424 3427 9425 3429 9425
      3435 9418 3435 9416
TIME...MOT...LOC 0154Z 038DEG 13KT 3426 9414 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

44

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Sep 1, 7:26 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 1, 7:26 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
726 PM CDT Wed Sep 1 2021

.AVIATION...

For the 02/00Z TAF period, convection continues to advance across
SW Arkansas along and ahead of a weak backdoor cold front. Expect
scattered shwrs and tstms to generally persist through the evening
with additional outflow boundaries triggering new convection near
our SW Arkansas and North Louisiana terminals. Any lingering shwrs
or tstms should gradually begin to wane closer to midnight through
early Thursday morning with convective debris clouds blanketing
the aforementioned terminals. Otherwise, look for another cu field
to develop on Thursday with more convection possible as the front
is expected to stall out. However, lower confidence precludes any
mention of shwrs/tstms during the latter half of the TAF period.
Winds will be generally light and mostly variable through much of
the period except in areas of convection where some higher gusts
will be possible.

/19/

&&

.PREV DISCUSSION... /issued 234 PM CDT Wed Sep 1 2021/

SHORT TERM.../Tonight through Thursday Night/

The big story is the heat today with our entire area having met Heat
Advisory Criteria today at or exceeding 105 degree Heat Indices with
a few locations flirting with Excessive Heat Warning Criteria at
Shreveport and Monroe, Louisiana. The current advisory will expire
at 7 pm this evening and will allow it to expire at that time. The
Heat Advisory will likely need to be continued across most of NE TX,
portions of NW LA and perhaps, portions of the Middle Red River
Valley of SE OK and SW AR but that is highly dependent on the degree
of drier air that will begin backdooring itself into our region
later tonight and on Thursday. For that reason, will let the
overnight shift make the determination on just where and how much of
our region will need the Heat Advisory extension.

Speaking of drier, air, beginning to see convection starting to pop
across portions of Central Arkansas in the vicinity of this backdoor
cool front with compressional warming noted just out ahead of it
with 100 degrees in Camden and 102 in Hot Spring, Arkansas as of 2
pm. High Res, CAMS and HREF in pretty good agreement suggesting that
this convection will continue to build during the evening hours
across portions of SW and SC AR into N LA and have therefore kept
chance pops going through at least the evening hours across these
areas, transitioning chance pops to slight chance variety from SE OK
through extreme SW AR and NW LA after midnight or just ahead of
where this backdoor front will reside. Cannot rule out a strong or
isolated severe thunderstorm this evening across our northeast half
given the temp/dewpoint spreads with downburst winds possible with
the strongest convection this evening.

Have oriented pops highest across our southwest two thirds for Thu
or mainly southwest of a line from Texarkana, Arkansas to Monroe,
Louisiana with the greatest coverage expected near the I-49 Corridor
of Northern Louisiana where the best moisture pooling will reside
along and ahead of what should be a nearly stationary backdoor
frontal boundary. As mentioned above, temperatures will be tricky
and highly dependent on just where the boundary lays up, the
coverage of convection ahead of the boundary and the degree of dry
air behind the boundary, therefore making an extension to the
current Heat Advisory tricky attm as mentioned above.

Thanks for the coordination today FWD, TSA, LZK and JAN. Prelim
grids are as follows...13.

LONG TERM.../Friday through Wednesday/

Starting 12z Friday...The upper air pattern as we move into Friday
will feature ridging across the Southern Plains eastward into the
Lower Mississippi Valley. Meanwhile, a shortwave trough will move
through the northern Intermountain West and into the northern Plains
and Upper Midwest. The building ridge over our area should bring
fairly dry conditions and continued warm temperatures to the area on
Friday. That being said, can't completely rule out a shower or
thunderstorm Friday afternoon across our far southern zones of deep
east Texas. Temperatures on Friday will generally range from the
lower to mid 90s with maybe some upper 90s creeping into deep east
Texas. Will have to continue to monitor the need for any heat
related headlines heading into Friday as models suggest lower
dewpoints.

This same pattern will continue as we head into the day Saturday but
most of the area should remain dry through the day. The center of
the upper ridge will begin to flatten out and retrograde into west
Texas as we move into Sunday. At the same time, a longwave trough
will shift southeastward out of the northern and central Plains
towards the Lower Mississippi Valley, which in turn will drag a cool
front towards the region. As a result, rain chances will increase
across our northern zones as early as Saturday night/Sunday morning
increasing across the remainder of the region through the day
Sunday. As we move into next week, the area will move into a
northwest flow aloft as the long-wave trough continues to shift
southeastward. We could see additional rain chances across portions
of the area with any weak disturbances that move along the flow.

/33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  97  75  96 /  30  40  30  10
MLU  74  94  70  93 /  30  20  10   0
DEQ  73  94  72  95 /  30  20  10   0
TXK  75  95  74  94 /  40  20  10   0
ELD  71  93  68  92 /  40  10  10   0
TYR  77  98  76  96 /  20  30  20  10
GGG  78  98  74  95 /  20  40  30  10
LFK  77  99  75  97 /  20  30  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

19/13/33
Hazardous weather outlook, Sep 1, 2:22 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
222 PM CDT Wed Sep 1 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021930-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
222 PM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to widely scattered showers and thunderstorms will be
possible this afternoon into the evening hours across the region.
A few of the stronger storms may be capable of producing brief
gusty winds along with frequent lightning. A Heat Advisory is in
effect across the entire Four State Region this afternoon.
Temperatures in the upper 90s to near 100 degrees, combined with
high humidity values, will result in heat index values between 105
to 109 degrees.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Slight rain chances will remain across the region on Thursday,
near a weak cool front backdooring into the region. However, no
hazardous weather is anticipated at this time.  For the remainder
of the work week into the upcoming weekend, look for upper level
ridging to build across the region, bringing dry weather along
with hot and humid conditions area-wide. Peak heat index values
will range from 100 to 105 degrees. Additional rain chances will
return to the region by Sunday and through early portions of next
week, as an upper level trough moves into the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

In the hours before

Special weather statement, Sep 1, 8:04 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
804 PM CDT Wed Sep 1 2021

ARZ050-051-020145-
Howard AR-Sevier AR-
804 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of northeastern Sevier
and Howard Counties through 845 PM CDT...

At 804 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Corinth to Umpire. Movement was southwest
at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Nashville, Mineral Springs, Dierks, Umpire, Tollette, Gillham,
Corinth, Athens, Center Point, Muddy Fork, Lebanon, Burg and Provo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3429 9393 3419 9392 3418 9382 3392 9383
      3381 9387 3417 9433 3419 9430 3419 9424
      3425 9424 3435 9412 3435 9401
TIME...MOT...LOC 0104Z 030DEG 14KT 3413 9384 3430 9405

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

44
Special weather statement, Sep 1, 8:09 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
809 PM CDT Wed Sep 1 2021

LAZ014-021-020200-
Caldwell LA-Ouachita LA-
809 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northwestern
Caldwell and south central Ouachita Parishes through 900 PM CDT...

At 808 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Richwood, or 12 miles south of Brownsville-Bawcom,
moving south at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Columbia, Clarks, Grayson, Fondale, Vixen, Bosco, Riverton and Luna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3236 9231 3237 9205 3203 9203 3203 9231
TIME...MOT...LOC 0108Z 357DEG 17KT 3230 9220

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

44
Special weather statement, Sep 1, 8:38 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
838 PM CDT Wed Sep 1 2021

LAZ001>003-012-020230-
Bossier LA-Bienville LA-Caddo LA-Webster LA-
838 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of southwestern Webster,
southeastern Caddo, west central Bienville and southern Bossier
Parishes through 930 PM CDT...

At 837 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fosters to near Eastwood to near Dixie
Inn. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shreveport, Bossier City, Minden, Haughton, Sibley, Doyline, Dixie
Inn, Heflin, Eastwood, Fosters, Ferguson, Curtis, Fillmore, Bodcau,
Plum Orchard Landing, Koran, Gilark, Keithville, Noles Landing and
Lake Bistineau North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3235 9326 3231 9360 3231 9366 3233 9370
      3232 9371 3233 9373 3233 9374 3234 9375
      3235 9377 3234 9380 3232 9381 3232 9392
      3265 9378 3265 9354 3267 9328
TIME...MOT...LOC 0137Z 008DEG 17KT 3260 9371 3260 9356 3261 9338

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

44
Local storm report, Sep 1, 8:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 E BLEVINS             33.87N 93.54W
09/01/2021                   HEMPSTEAD          AR   911 CALL CENTER

            TREE DOWN ON HWY 195 NEAR MARLBROOK BAPTIST
            CHURCH.

&&

19
Local storm report, Sep 1, 8:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
848 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     3 E BLEVINS             33.87N 93.52W
09/01/2021                   HEMPSTEAD          AR   911 CALL CENTER

            TREES DOWN IN THE 6100 BLOCK OF HWY 371 EAST
            OF BLEVINS.

&&

19
Special weather statement, Sep 1, 8:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
855 PM CDT Wed Sep 1 2021

ARZ050-051-020245-
Howard AR-Sevier AR-
855 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of north central Sevier
and northwestern Howard Counties through 945 PM CDT...

At 854 PM CDT, Doppler radar was tracking a strong thunderstorm near
Umpire, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Umpire, Gillham and Burg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3426 9400 3399 9418 3416 9443 3419 9439
      3419 9425 3427 9424 3427 9425 3429 9425
      3435 9418 3435 9416
TIME...MOT...LOC 0154Z 038DEG 13KT 3426 9414

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:50 AM CDTSpecial Weather StatementSHVCass25 min
Sep 2, 3:13 AM CDTHeat AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Sep 2, 3:13 AM CDTSpecial Weather StatementSHVBowie47 min
Sep 2, 3:49 PM CDTSevere Thunderstorm WarningSHVSabine, Shelby25 min
Sep 1, 7:22 PM CDTSpecial Weather StatementSHVBossier, Webster38 min
Sep 1, 7:35 PM CDTSpecial Weather StatementSHVOuachita40 min
Sep 1, 7:57 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster41 min
Sep 1, 8:09 PM CDTSpecial Weather StatementSHVCaldwell51 min
Sep 1, 8:38 PM CDTSpecial Weather StatementSHVBossier52 min
Sep 1, 8:04 PM CDTSpecial Weather StatementSHVHoward41 min
Sep 2, 2:16 AM CDTSpecial Weather StatementSHVMiller29 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.